Thunderstorm Wind, Humphreys
- When
- April 15, 4:30 AM CST
- Where
- Humphreys County, Waverly
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.083, -87.800
Spotter reported 2 trees down.
19 thunderstorm wind, 3 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 15, 1:45 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT SUN APR 15 2001 LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED NEAR JOPLIN MO WITH A FRONTAL BOUNDARY RUNNING NORTHEAST TO ABOUT KCOU THEN EAST ACROSS NORTHERN KY. ANOTHER BOUNDARY NOTED DOWN THROUGH BOOTHEEL...WESTERN TENNESSEE...NORTHEAST MISSISSIPPI INTO WESTERN ALABAMA. KOHX DOPPER SHOWING TSTMS STARTING TO FIRE OVER NORTH PART OF WEST TENNESSEE. SCAN HAS STORMS MOVING EASTWARD AROUND 40 KTS WITH VILS AROUND 25 KG/M*M IN A COUPLE OF STORMS. THESE SHOULD ENTER NORTHWEST MIDDLE TENNESSEE SHORTLY. MORE IMPRESSIVE LINEAR MCS OVER SOUTH CENTRAL MISSOURI PER SATELLITE EXTENDING INTO NORTHEAST OKLAHOMA HEADED EAST AT 45 TO 50 KTS. HAVE LOOKED AT ALL MODELS TO SOME EXTENT AND LIKE THE MM5 IN THE SHORT TERM WITH STORMS BREAKING OUT EARLY THIS MORNING IN MIDDLE TENNESSEE FOLLOWED BY THE MCS LATER THIS MORNING. ETA/NGM LOOK REASONABLE IN THE LONG TERM. EXPECT SOME STORMS TO BE STRONG TO SEVERE THIS MORNING INTO THE EARLY AFTERNOON. MESO-ETA BRINGS FRONT THROUGH NASHVILLE DURING THE EARLY AFTERNOON WITH DRIER AIR PUNCHING IN RATHER QUICKLY. PRELIMINARY NUMBERS: NASHVILLE 74 50 66 38 57 7100 CROSSVILLE 70 45 63 38 55 7100 .BNA...NONE. BOYD 01
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 15 2001 A COLD FRONT OVER MISSOURI AND ARKANSAS WILL MOVE EASTWARD THROUGH THE MIDSTATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MIDDLE TENNESSEE AHEAD OF THE FRONT THIS MORNING...WITH DECREASING CLOUDINESS EXPECTED DURING THE AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE SEVERE WEATHER THREAT IS MINIMAL THROUGH EARLY MONDAY MORNING. HOWEVER...AS A PRECAUTION...EMERGENCY MANAGERS AND STORM SPOTTERS ARE ADVISED TO REMAIN ALERT TO THE WEATHER OVER THE NEXT SEVERAL HOURS AND BE PREPARED FOR ACTIVATION SHOULD CONDITIONS WARRANT. JLM
The national radar mosaic for the moment the first event began.
19 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Spotter reported 2 trees down.
Highway dept. reported trees down around the county.
Local law enforcement reported dime size hail.
Highway dept. reported trees down around the county.
Highway dept. reported trees down countywide. The trees were 18 to 24 inches in diameter.
EMA official reported dime size hail at his home.
EMA reported a large tree fell on a house located at 4429 Franklin Rd. About 60% of the house was destroyed.
Highway dept. reported a few trees down.
Highway dept. reported a few trees down.
Highway dept. reported a few trees down.
EMA reported numerous trees down and 7 homes damaged mainly in west Nashville and the Antioch area. A tree fell on a mobile home, trees also fell on cars and damaged an apartment building.
Spotter reported siding blown off houses.
Strong thunderstorm winds twisted and tangled a set of bleachers at Nashville Superspeedway.
Wind gust up to 75 mph was recorded at Smyrna airport.
Trained spotter reported wind gusts of 60 to 65 mph.
Highway department said tree limbs were down.
Dime size hail reported at the airport.
A 25 year old man was killed after a tree struck by lightning split in two and fell on him. He was going to bring inside his rooomate's dog. The dog was killed, also.
High winds toppled the steel radio tower for WGNS-AM radio station. The tower was built in 1946 and was 328 feet tall. The tower was Murfreesboro tallest structure. Damage to the tower was estimated between $250K to $500K.
Spotter reported wind gusts up to 65 mph.
Highway department a large tree was down in the northwest part of the county. Also one or 2 trees were down on Hicklory Hill Rd.
Highway dept. reported a few small trees were down in Auburntown.
Highway department reported tree limbs down.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Rutherford | 2001-04-15 | 25 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239753, 5239761, 5239747, 5239762, 5239763, 5239647, 5239759, 5239764, 5239855, 5239856, 5239754, 5239748, 5239757, 5239756, 5239750, 5239749, 5239751, 5239755, 5239758, 5239752, 5239857, 5239858, 5239760.